Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


yellow skin
Jun 10, 2004

My son has been on meds for 6 days. Combivir, Rayataz, Norvair. He was told at Moore Clinic that this could hapen. What is happening to cause and is there danger?

Response from Dr. Henry

If the skin and or whites of the eyes are turning yellow after starting Reyataz that is usually due to the Reyataz (atazanavir). That is a Gilbert's syndrome like liver side effect due to an increase in the indirect bilirubin levels-it has not been linked to actual liver damage and is reversible. In some cases the problem stabilizes (hydration can help) or gets a little better. In perhaps 5% of patients the problem is severe enought that the drug has to be changed. I would contact his HIV doc and ask to be seen and to possibly have the blood tested. KH



Previous
African Americans and skin discoloration
Next
KS-related skin discoloration

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement